Alert archive / Colorado / Frost Advisories in 2025
Frost Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Sep 13, 2025, 1:29 AM MDT for 4 counties in Colorado. It took effect at Sep 14, 2025, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2025, 1:29 AM MDT (07:29 UTC)
- In effect from
- Sep 14, 2025, 3:00 AM MDT
- Expired
- Sep 14, 2025, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 194 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 7.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
275 WWUS75 KPUB 130729 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 129 AM MDT Sat Sep 13 2025 COZ070-071-131530- /O.NEW.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Monte Vista, Antonito, Blanca, Alamosa, Fort Garland, Manassa, Sanford, La Jara, and San Luis 129 AM MDT Sat Sep 13 2025 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Central San Luis Valley, and Southern San Luis Valley. * WHEN...From 3 AM to 9 AM MDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub MG
5 follow-up statements
661 WWUS75 KPUB 131446 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 846 AM MDT Sat Sep 13 2025 COZ070-071-132300- /O.CON.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Fort Garland, Manassa, San Luis, Alamosa, La Jara, Blanca, Sanford, Antonito, and Monte Vista 846 AM MDT Sat Sep 13 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Central San Luis Valley, and Southern San Luis Valley. * WHEN...From 3 AM to 9 AM MDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Hodanish
192 WWUS75 KPUB 132012 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 212 PM MDT Sat Sep 13 2025 COZ070-071-140415- /O.CON.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Fort Garland, Manassa, San Luis, Alamosa, La Jara, Blanca, Sanford, Antonito, and Monte Vista 212 PM MDT Sat Sep 13 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Central San Luis Valley, and Southern San Luis Valley. * WHEN...From 3 AM to 9 AM MDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Hodanish
510 WWUS75 KPUB 140348 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 948 PM MDT Sat Sep 13 2025 COZ070-071-141200- /O.CON.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including La Jara, Sanford, Blanca, San Luis, Monte Vista, Manassa, Antonito, Fort Garland, and Alamosa 948 PM MDT Sat Sep 13 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Central San Luis Valley, and Southern San Luis Valley. * WHEN...From 3 AM to 9 AM MDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub MG
496 WWUS75 KPUB 140735 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 135 AM MDT Sun Sep 14 2025 COZ070-071-141545- /O.NEW.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/ /O.CON.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including La Jara, Sanford, Blanca, San Luis, Monte Vista, Manassa, Antonito, Fort Garland, and Alamosa 135 AM MDT Sun Sep 14 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...For the first Frost Advisory, temperatures as low as 31 will result in frost formation. For the second Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...Central San Luis Valley, and Southern San Luis Valley. * WHEN...For the first Frost Advisory, until 9 AM MDT this morning. For the second Frost Advisory, from 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub MG
205 WWUS75 KPUB 141508 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 908 AM MDT Sun Sep 14 2025 COZ070-071-142315- /O.EXP.KPUB.FR.Y.0002.000000T0000Z-250914T1500Z/ /O.CON.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Including Alamosa, Fort Garland, Blanca, La Jara, San Luis, Antonito, Manassa, Sanford, and Monte Vista 908 AM MDT Sun Sep 14 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... ...FROST WHICH WAS IN EFFECT FOR EARLIER THIS MORNING HAS EXPIRED... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Central San Luis Valley, and Southern San Luis Valley. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Hodanish
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 12, 11:39 PM MDT, 1 hour 50 minutes earlier. Its key messages:
- Scattered strong storms continuing this evening, especially over the mountains.
- Better chance of strong storms over the Plains tomorrow afternoon, with some flash flooding possible.
- Scattered frost possible San Luis Valley tomorrow night and Sunday night.
Area forecast discussion, Sep 12, 11:39 PM MDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1139 PM MDT Fri Sep 12 2025 .KEY MESSAGES... - Scattered strong storms continuing this evening, especially over the mountains. - Better chance of strong storms over the Plains tomorrow afternoon, with some flash flooding possible. - Scattered frost possible San Luis Valley tomorrow night and Sunday night. && .SHORT TERM /THROUGH SATURDAY/... Issued at 220 PM MDT Fri Sep 12 2025 Currently... Early this afternoon scattered showers and thunderstorms were note along the divide, with strong to severe storms noted along the CO/UT border. All of this activity was moving northeast within the flow regime of a rather impressive trough which was located over the western CONUS and was progressing slowly east. Rest of this afternoon... Main concern will be the potential for strong storms and localized heavy rain along the CONTDVD and the San Luis Valley and the Upper Arkansas River Valley. Shear is quite strong and some cape is noted, and storms so far have looked fairly impressive. This area will have to be monitored for severe potential. Flash flooding looks less of a threat as storms are moving rather quickly, but if storm begin to train or get anchored over the higher terrain, the the flash flooding risk will increase. As for areas farther east, the threat of strong storm activity is much less this afternoon as shear is weak and CAPE is also low. Nonetheless, showers and storms will be possible along the S mtns and the greater I-25 corridor region, especially later this afternoon and into the evening. For tonight, with the trough continuing to progress over the area, the chances of showers and isolated storms will continue over the higher terrain, although coverage will decrease. For tomorrow, A marginal risk for severe storms will is expected mainly over the plains as temps aloft will cool off as the trough moves overhead and there will be some flow over the plains. Deep shear will not be an issue tomorrow although the hodographs dont look overly impressive. Additionally, CAPE is noted, but values area generally generally around 1000 Joules. With the trough axis still over western CO (and it becoming somewhat negatively tilted with time), strong synoptic ascent will be over the our fcst area during prime heating. Additionally, with plenty of moisture lingering region-wide, a marginal risk of flash flooding will continue over entire forecast area. As for temps tomorrow, it will be noticeably cooler, with temps running about ~8 degrees cooler on the plains as compared to todays max temps, while mtn/valley temps will be 2 to 6F cooler. Precip over the mtns will likely be less in coverage tomorrow as compared to today. Tomorrow night we may see some frost in the San Luis Valley. \/Hodanish && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Issued at 539 PM MDT Fri Sep 12 2025 \Issued at 300 AM MDT Fri Sep 12 2025 Sunday and Monday.. Our flow aloft transitions from northwesterly Sunday morning to due westerly/zonal by Sunday evening, and southwesterly by Monday as our next low forms up over the northern Rockies. Near normal temperatures and dry conditions are expected for Sunday, with only very isolated convection expected over the Pikes Peak region and area generally north of Highway 50. Our temperatures warm a few degrees on Monday, with highs climbing just a few degrees warmer than normal. Monday looks to be the driest day of the period, with little to no chances for showers and thunderstorms at any location across the region. Though we will be warmer and drier, winds will be too weak to warrant any fire weather concerns, and rh values look to remain above critical levels as well. Tuesday Onwards.. There is still some measure of disagreement in regards to the northern Rockies Low that models bring in around mid-week. EPS ensemble members are slightly more amplified and GFS ensemble members are slightly more progressive. Either way, it seems that the system will mainly pass to our north, and this will occur somewhere around the late Tuesday into early Wednesday timeframe. This will allow for renewed shower and thunderstorm chances for at least Tuesday through Thursday, along with a bit of a cool down for Wednesday and Thursday as well. After this system's passage, models hint at ridging building in from Friday into next weekend. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1139 PM MDT Fri Sep 12 2025 VFR cigs and scattered showers will persist into early Sunday morning, and will carry a vcsh mention at KCOS/KPUB until around 08z before showers dissipate. At KALS, vcsh the entire night and through 18z Sunday, as waves of weak energy rotate northward through the region. Another round of convection will develop Sunday over the mountains as early as 15z-18z, with prob30 for -tsra at KALS after 18z, then starting at KCOS and KPUB after 19z. Gusts to 35 plus kts the main storm threats, perhaps some brief heavier rainfall and lower cigs/vis at KALS, where moisture and lift will be slightly better. Will end storm chances at 00z as drier air moves into the region, though a few CAMs show some activity lingering along and north of the Palmer Divide until 03z-05z as main upper low lifts northward. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...HODANISH/MW LONG TERM... AVIATION...PETERSEN
Hazardous weather outlook, Sep 12, 10:15 PM MDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1015 PM MDT Fri Sep 12 2025 COZ058>089-093>099-140415- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1015 PM MDT Fri Sep 12 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Scattered showers and isolated thunderstorms will continue through the night, mainly over the mountains and along I-25. The primary threats from any storms overnight will be lightning and briefly gusty winds to 45 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers and thunderstorms will continue Saturday, some of which may be severe across our southeast plains. For the southeast plains, large hail up to 1 inch in diameter, 60 mph winds, and heavy rain will all be possible on Saturday. Showers and thunderstorms decrease drastically in coverage and intensity for Sunday and Monday, and return to the forecast by mid-week for most locations. Patchy frost will also be possible across portions of the San Luis Valley on Sunday and Monday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 10/EHR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:39 AM MDT | Special Weather Statement | PUB | Alamosa | 51 min |
| Sep 13, 9:19 AM MDT | Special Weather Statement | PUB | Alamosa, Costilla | 41 min |
| Sep 13, 10:50 AM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Sep 13, 12:02 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Sep 13, 12:38 PM MDT | Special Weather Statement | PUB | Otero | 37 min |
| Sep 13, 12:45 PM MDT | Special Weather Statement | PUB | Gunnison | 30 min |
| Sep 13, 1:14 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 31 min |
| Sep 13, 1:19 PM MDT | Special Weather Statement | PUB | Prowers | 26 min |
| Sep 13, 1:25 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| Sep 13, 1:44 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 13 min |
| Sep 13, 1:50 PM MDT | Special Weather Statement | PUB | 25 min | |
| Sep 13, 1:56 PM MDT | Special Weather Statement | PUB | Prowers | 34 min |
| Sep 13, 2:33 PM MDT | Special Weather Statement | PUB | Saguache | 27 min |
| Sep 13, 2:35 PM MDT | Special Weather Statement | PUB | Saguache | 25 min |
| Sep 13, 2:37 PM MDT | Special Weather Statement | PUB | Prowers | 38 min |
| Sep 13, 3:29 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
Nearby
Frost Advisories in Colorado, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.